Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 26, 2016, 2:28 AM MDT. It took effect at Mar 26, 2016, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2016, 2:28 AM MDT (08:28 UTC)
- In effect from
- Mar 26, 2016, 12:00 PM MDT
- Expired
- Mar 26, 2016, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
381 WWUS84 KMAF 260828 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 328 AM CDT SAT MAR 26 2016 ...A RED FLAG WARNING IS IN EFFECT FOR CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS AND ADJACENT SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON AND EARLY EVENING... .SOUTHWESTERLY SURFACE WINDS COMBINED WITH DRY CONDITIONS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING CREATING CRITICAL FIRE WEATHER CONDITIONS FOR THE GUADALUPE MOUNTAINS AND THE ADJACENT SOUTHEAST NEW MEXICO PLAINS OF EDDY AND CHAVEZ COUNTIES. CONDITIONS WILL IMPROVE LATER THIS EVENING AS WINDS DIMINISH AHEAD OF A COLD FRONT. NMZ114-115-TXZ258-262100- /O.UPG.KMAF.FW.A.0014.160326T1800Z-160327T0200Z/ /O.NEW.KMAF.FW.W.0017.160326T1800Z-160327T0200Z/ GUADALUPE MOUNTAINS-SOUTHEAST PLAINS- 328 AM CDT SAT MAR 26 2016 /228 AM MDT SAT MAR 26 2016/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. * WIND...GUADALUPE MOUNTAINS...WEST 25 TO 40 MPH WITH ISOLATED HIGHER GUSTS TO 55 MPH. ADJACENT PLAINS...WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...6 TO 15 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
448 WWUS84 KMAF 261903 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 203 PM CDT SAT MAR 26 2016 ...A RED FLAG WARNING IS IN EFFECT FOR CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS AND ADJACENT SOUTHEAST NEW MEXICO PLAINS THROUGH THIS EVENING... .WESTERLY SURFACE WINDS COMBINED WITH DRY CONDITIONS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING CREATING CRITICAL FIRE WEATHER CONDITIONS FOR THE GUADALUPE MOUNTAINS AND THE ADJACENT SOUTHEAST NEW MEXICO PLAINS. CONDITIONS WILL IMPROVE LATER THIS EVENING AS WINDS DIMINISH AHEAD OF A COLD FRONT. NMZ114-115-TXZ258-270200- /O.CON.KMAF.FW.W.0017.000000T0000Z-160327T0200Z/ GUADALUPE MOUNTAINS-SOUTHEAST PLAINS- 203 PM CDT SAT MAR 26 2016 /103 PM MDT SAT MAR 26 2016/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... * WIND...GUADALUPE MOUNTAINS...WEST 25 TO 35 MPH WITH ISOLATED HIGHER GUSTS TO 45 MPH. ADJACENT PLAINS...WEST 20 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...6 TO 12 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 26, 2:00 AM MDT, 28 minutes earlier.
Area forecast discussion, Mar 26, 2:00 AM MDT, 28 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
300 AM CDT SAT MAR 26 2016
.DISCUSSION...
A weak upper level trough across the northern Plains will push a
weak cold front south from the Texas Panhandle into the Permian
Basin and southeast New Mexico Plains this morning. Not much change
in sensible weather is expected with this front before it quickly
pushes north of the forecast area by this afternoon as another
surface low develops and intensifies in eastern New Mexico ahead of
an upper level system translating through the Rockies. More low
level thermal ridging, downslope flow and abundant sunshine should
help temperatures climb to above normal values areawide this afternoon.
Another dry cold front will pass through the forecast area tonight
as the aforementioned Rocky Mountain system moves onto the plains.
A period of windy to very windy conditions and low clouds is likely
right behind the front tonight and early Sunday. Northeast winds
will channel through Guadalupe Pass and a High Wind Warning has
been issued for that location tonight through early Sunday
morning. Cooler and below normal temperatures and dry conditions
can be expected behind this front Sunday.
The Sunday cooling will also be short lived as yet another surface
lee trough/low forms ahead of another western system for the
beginning and middle of next week. This low is forecast to stall,
weaken and split from the Desert Southwest to the northern Plains by
the middle and end of the week. Breezy conditions will likely
develop many areas during the afternoons next week as wind fields
and mixing increase through the column. Above normal temperatures
look reasonable through Thursday with low level thermal ridging
developing. Precipitation chances do not look very promising through
Thursday with this system due to mid level winds turning westerly
across the forecast area, shoving the deeper moisture toward east
Texas. The best chance appears to be Tuesday night ahead of the
dryline in the Permian Basin. Better chances for precipitation may
develop by next Friday as a northern stream cold front and southern
stream upper trough collide over the forecast area.
&&
.FIRE WEATHER...
An upper level trough will move into the Central Plains today,
increasing west winds in the Guadalupe Mountains and adjacent plains
in southeastern New Mexico. Critical fire weather conditions are
expected to develop for a brief period this afternoon before a cold
front arrives around midnight tonight bringing cooler temperatures
and higher dewpoints. Unfortunately a quick return to southwest
winds on Monday will bring a return to warm and dry conditions, with
Red Flag criteria possibly being met again in southeast New Mexico.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 81 43 68 44 / 0 0 0 0
Carlsbad 82 42 68 42 / 0 0 0 0
Dryden 85 52 73 52 / 0 0 0 0
Fort Stockton 83 45 64 49 / 0 0 0 0
Guadalupe Pass 73 37 62 47 / 0 0 0 0
Hobbs 77 34 64 40 / 0 0 0 0
Marfa 77 33 69 35 / 0 0 0 0
Midland Intl Airport 81 44 67 45 / 0 0 0 0
Odessa 82 45 67 45 / 0 0 0 0
Wink 84 43 70 44 / 0 0 0 0
&&
.MAF Watches/Warnings/Advisories...
NM...Red Flag Warning from noon today to 8 PM MDT this evening for
Guadalupe Mountains-Southeast Plains.
TX...High Wind Warning from 10 PM CDT /9 PM MDT/ this evening to 10
AM CDT /9 AM MDT/ Sunday for Guadalupe Mountains.
Red Flag Warning from 1 PM CDT /noon MDT/ this afternoon to 9 PM
CDT /8 PM MDT/ this evening for Guadalupe Mountains.
&&
10/12Hazardous weather outlook, Mar 25, 8:12 PM MDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 912 PM CDT FRI MAR 25 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-270215- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 912 PM CDT FRI MAR 25 2016 /812 PM MDT FRI MAR 25 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ON SATURDAY AFTERNOON THROUGH EARLY EVENING FOR THE GUADALUPE MOUNTAINS AND THE ADJACENT SOUTHEAST NEW MEXICO PLAINS. A FIRE WEATHER WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:23 AM MDT | High Wind Warning | MAF | Eddy, Lea | 30 hr |
| Mar 26, 12:57 PM MDT | Wind Advisory | MAF | Lea | 15 hr |
Nearby
Red Flag Warnings in New Mexico, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.